U.S. doctors online nowAsk doctors free
FL
A member asked:

i've been diagnosed with biliary dyskinesia. i'm going to have my gallbladder removed. can this condition cause weight gain? if so, why?

3 doctor answers3 doctors weighed in
Dr. Christopher Watson
General Surgery 24 years experience
No: Biliary dyskinesia is not associated with weight gain.
Dr. Arthur Heller
Gastroenterology 43 years experience
Perhaps the opposite: Perhaps weight gain, from e.g. Excess fat calories is worsening your gallbladder symptoms. The surgery should not cause weight gain, nor the post surgery.
Dr. Mark Hoepfner
General Surgery 39 years experience
Not directly: Weight gain is not related to a gallbladder condition, but related to a person's diet, calorie intake, and physical activities. I have had patients who feel better after gallbladder surgery & then eat more, resulting indirectly in weight gain after surgery. This does not occur in everyone.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 21-year-old member asked:

Will weight loss or diet changes help improve urinary incontinence?

3 doctor answers18 doctors weighed in
Dr. Denise Elser
Specializes in Gynecology
YES: Urge incontinence or oab can be aggravated by certain foods. Following a "bladder diet" can improve bladder function. Common irritants are: carbonation, citris or other acidic foods. The bladder sits in the lower abdomen & is absolutely affected by excess pressure from obesity. Obese women who lose even a modest amount of weight (10-15 pounds) can enjoy marked improvement in bladder function.
CA
A 28-year-old member asked:

My child has a stomach ache with his chickenpox, can I give them pepto-bismol?

2 doctor answers5 doctors weighed in
Dr. James Ferguson
Pediatrics 46 years experience
Not recommended: Pepto bismol (bismuth subsalicylate) has a component salycelate that was linled with a devistating disease called reye's syndrome in the 70's & 80's. After physicians stopped recomending salycelate products there was a rapid decline in the frequency of that problem. Discuss your concern with your physician for the best possible comfort meds.
Dr. Johanna Fricke
Developmental and Behavioral Pediatrics 50 years experience
Even the chewable calcium carbonate Kids' Pepto worries me because it's pink, & it's bismuth subsalicylate that causes that color.
Dec 19, 2012
CA
A 23-year-old member asked:

Without hormone replacement therapy, can women whose ovaries and uterus were removed still orgasm?

3 doctor answers5 doctors weighed in
Dr. Wesley Marquart
General Surgery 18 years experience
Vagina: An orgasm is a physiologic response to effectively applied stimulation. It does not really involve the ovaries or uterus.
A 38-year-old member asked:

Are rapid weight loss and blood in my urine signs of bladder cancer?

2 doctor answers7 doctors weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Signs of big problem: Rapid, unintentional weight loss is a sign of a significant illness (cancer or thyroid diseases are possibilities). Bloody urine is another sign of a significant problem (cancer or kidney diseases are possibilities). A person with both symptoms should be at the doctor's office getting a full evaluation.
A 27-year-old member asked:

I have a sharp pain in my left area of stomach this happens like every 3-5mins. It just started today, what could this be? Im not pregnant but been trying

1 doctor answer3 doctors weighed in
Dr. Allison Urrutia
Obstetrics and Gynecology 14 years experience
Several things: Depending on where you are in your cycle, pain in your abdomen could be many things. Worrisome issues are ovarian cysts or ectopic pregnancy. Depending on your symptoms (nausea, vomiting, bleeding, diarrhea, contipation), it could be minor or serious. I would consult your doctor immediately.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 5, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.